Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Another PN question.
Sep 2, 2009

Hello, 42yr male. I have been HIV+ for 11 years. Always on meds and never a viral load. CD4 averages 500-800. Recently I have been experiencing numbness in my middle and index fingers and feet and a burning sensation on my feet when wearing shoes. I have been on Viramune/Epzicom for the past 5 years with no issues. I just did an EMG/NPV test which was negative for PN. Should I stop my meds to see if the numbness goes away? All other tests, diabetes, B12, thyroid, all came back negative. The numbness is mild but I would like to know what is causing it. Appreciate your reply.

Response from Dr. Henry

Although it is possible the symptoms you are having could be related to one of your current HIV meds--that seems unlikely by location, history, and the low rate of neuropathy generally experienced with your drug regimen. Stopping HIV meds can be tricky (can lead to resistance particularly to nevirapine unless done carefully) and can place a patient at risk for other health problems. Lower CD4 counts have been associated with a greater risk for neuropathy so stopping meds with a drop in CD4 count creates its own set of problems. In my experience, including primary care in the pre-AIDS days, numerous patients experience nerve sensations that are hard to explain and treat=frustrating situation!! Sorry can't be more helpful. KH



Previous
Interactions with Atripla/Celebrex/N.O. Xplode
Next
NIASPAN

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement